MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN TRIFUSION CV CATHETER, TRIPLE-LUMEN, 12F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN TRIFUSION CV CATHETER, TRIPLE-LUMEN, 12F; CHRONIC CATHETERS
Model Number 0609230
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 10/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately six months ten days post chronic catheter placement, the patient was diagnosed with bacteremia, which resulted in hospitalization.It was further reported that the patient was treated with antibiotics and catheter was removed.The event was possibly related to the procedure and study device.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date: 08/2021.Device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the sample was not returned for evaluation, one clinical safety specialist report was provided for review.The investigation is confirmed for the reported bacterial infection issue.According to the clinical safety specialist report, approximately six months post catheter deployment, the subject had an adverse event that admitted primarily due to sepsis from stenotrophomonas maltophili bacteremia suspected secondary to tunneled vascular catheter.The adverse event meets the definition of serious and prolongs the hospitalization period.Subsequently, the subject presented for retrieval of the catheter.The tunneled line removed, and antibiotic therapy was prolonged.The catheter exchange was not performed and removed without complication.The adverse event was possibly related to the procedure and study device.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that approximately six months ten days post chronic catheter placement procedure, the patient was diagnosed with bacteremia, which resulted in hospitalization.It was further reported that the patient was treated with antibiotics and catheter was removed.The event was possibly related to the procedure and study device.The current status of the patient is unknown.

Brand Name
HICKMAN TRIFUSION CV CATHETER, TRIPLE-LUMEN, 12F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14158344
Report Number3006260740-2022-01363
Device Sequence Number12245376
Product Code LJS
UDI-Device Identifier00801741036538
UDI-Public(01)00801741036538
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K041088
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0609230
Device Catalogue Number0609230
Device Lot NumberREDW3565
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age46 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite